Michigan, 2014

Dense Fog in Michigan, April 29 to 30, 2014

April 29 to 30, 2014 · NWS MQT · 6 events in 6 counties and zones

Relatively warm moist air moving over a recent wet snowfall generated widespread dense fog over much of west and north central Upper Michigan from late on the 29th into the morning of the 30th.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MQT wrote it up.

Relatively warm moist air moving over a recent wet snowfall generated widespread dense fog over much of west and north central Upper Michigan from late on the 29th into the morning of the 30th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at Apr 29, 2:51 PM EST, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 29, 2:51 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
351 PM EDT TUE APR 29 2014

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 334 PM EDT TUE APR 29 2014

...RAIN/SNOW TAPERING TO DRIZZLE AND FOG TONIGHT...

HIGH IMPACT WEATHER POTENTIAL: RESIDUAL SLICK TRAVEL COMING TO AN
END THIS EVENING. LOCALLY DENSE FOG POSSIBLE TONIGHT PARTICULARLY
FOR AREAS THAT RECEIVED SNOWFALL TODAY.

PATTERN SUMMARY: EARLY AFTERNOON WATER VAPOR IMAGERY REVEALS AN
IMPRESSIVE CYCLONIC GYRE DOMINATING THE MID AND UPPER LEVEL FLOW
PATTERN ACROSS MUCH OF THE CONTINENTAL UNITED STATES...WITH RIDGING
HUGGING BOTH COASTS.  GIVEN RIDGING ALSO SITTING UP OVER HUDSON
BAY...THE FLOW PATTERN WILL NOT BE IN ANY HURRY TO EVOLVE...WITH
THIS LOW LIKELY CONTROLLING OUR WEATHER THROUGH AT LEAST LATE
THURSDAY.  FOCUSING ON THE PRESENT REVEALS A SURFACE REFLECTION OF
THE CYCLONIC FLOW ALOFT CENTERED OVER EASTERN IOWA...GRADUALLY
FILLING AS IT EVER SO SLOWLY MOVES NORTH AND EAST TOWARDS THE GREAT
LAKES.  FRONTAL OCCLUSION AND ASSOCIATED TROWAL HAS FORCED AN
IMPRESSIVE BAND OF PRECIPITATION THAT IS NOW STARTING TO EXIT NORTH
OF UPPER MICHIGAN INTO LAKE SUPERIOR...BUT NOT AFTER DROPPING 1 TO 4
INCHES OF SNOW OVER MUCH OF THE HIGHER TERRAIN OF CENTRAL AND
WESTERN UPPER MICHIGAN. BEHIND THIS FEATURE IS A RELATIVE LULL WITH
A FEW SHOWERS IN THE MOIST CYCLONIC FLOW.  FURTHER SOUTH OVER
SOUTHERN WISCONSIN/MICHIGAN...CONVECTION IS FIRING IN THE WARM
SECTOR OF THIS OCCLUDED LOW...AND THIS ADDITIONAL MOISTURE
PINWHEELING NORTH WILL BE OUR NEXT REAL PRECIPITATION CONCERN LATER
TONIGHT.  PRIMARY CONCERNS REVOLVE AROUND THIS PRECIPITATION AS WELL
AS THE POTENTIAL FOR FOG DEVELOPMENT GIVEN A VERY MOIST LLEVEL
AIRMASS.

THROUGH THIS EVENING: STEADY RAIN/SNOW WILL EXIT TO THE NORTH
LEAVING A FEW RAIN SHOWERS AND SOME DRIZZLE. WILL DROP GOING WINTER
WEATHER ADVISORY AS IMPACTS FROM SNOW THIS TIME OF YEAR ARE HIGHLY
DEPENDENT ON SNOWFALL RATE...AND WITH SIGNIFICANT SNOWFALL
ENDING...ANY REMAINING SLICK TRAVEL WILL QUICKLY COME TO AN END.
STILL COOL/RAW WITH TEMPS IN THE 30S AND LOWER 40S UNDER A STEADY
NORTHEAST WIND.

TONIGHT: DEEP MOIST CYCLONIC FLOW CONTINUES...BUT THROUGH AT LEAST
THE FIRST HALF OF THE EVENING...EXPECT FAIRLY QUIET WEATHER WITH A
FEW SHOWERS LIKELY CONTINUING ALONG WITH SOME DRIZZLE.  WILL CARRY A
SCATTERED SHOWER MENTION AND CAN/T RULE OUT A FEW SNOWFLAKES IF
THESE SHOWERS MOVE OVER FAR WESTERN AREAS NEAR IWD.

BEYOND ABOUT 10PM...FOCUS WILL TURN TO WHAT IS DEVELOPING OVER
SOUTHERN WISCONSIN/MICHIGAN.  LATEST RAP/HRRR WANTS TO PULL THIS
TOWARDS OUR AREA TOWARDS AND AFTER MIDNIGHT AS A SECONDARY TROWAL
AIRSTREAM WITH IT/S ASSOCIATED BOOST OF MOISTURE ALOFT MOVES IN.
EXPECT THAT WE/LL SEE AN INCREASE IN SHOWER COVERAGE AND WILL WORD
THE FORECAST AS NUMEROUS SHOWERS AFTER MIDNIGHT.  PRECIPITATION
AMOUNTS WILL GENERALLY BE LIGHT...BUT ANOTHER TENTH OF AN INCH OF
LIQUID IS POSSIBLE. OTHER CONCERN AND PROBABLY THE ONE OF GREATEST
POTENTIAL IMPACT WILL BE FOG. DEWPOINTS LOOK TO SLOWLY CLIMB
OVERNIGHT AND WITH LLEVEL FLOW WEAKENING...CERTAINLY EXPECT MOST
AREAS TO SEE SOME FOG. BIGGEST CONCERN...HOWEVER...IS WITH AREAS
THAT SAW ACCUMULATING SNOW TODAY. IN THESE SPOTS /WHERE IT DOESN/T
QUICKLY MELT OFF THIS EVENING/...AS DEWPOINTS WARM ABOVE
FREEZING...SEE THE POTENTIAL FOR SOME LOCALLY DENSE FOG TONIGHT
AND WILL ADD MENTION OF THIS TO THE FORECAST AND THE AFTERNOON
RENDITION OF THE HAZARDOUS WEATHER OUTLOOK.

TEMPERATURES /CONFIDENCE: MODERATE-HIGH/: UNDER CONTINUED WARM
ADVECTION...EXPECT TEMPERATURES TO REMAIN STEADY OR SLOWLY CLIMB
OVERNIGHT...WITH TEMPERATURES BY DAYBREAK RANGING FROM THE MID 30S
OVER WESTERN AREAS TO THE LOWER 40S EAST.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 334 PM EDT TUE APR 29 2014

HIGH IMPACT WEATHER POTENTIAL: ELEVATED FLOOD POTENTIAL GIVEN
MID-WEEK RAINFALL WILL PERSIST THROUGH THE END OF THE WEEK.

PATTERN SUMMARY: LONGWAVE PATTERN VERY BLOCKY EARLY THIS AFTERNOON
/NAO GREATEST NEGATIVE VALUE WE/VE SEEN THIS CALENDAR YEAR/ WITH REX
BLOCK DOMINATING CENTRAL NORTH AMERICA.  CUTOFF LOW MEMBER OF THIS
BLOCK CENTERED JUST SOUTH OF THE REGION...WITH DETERMINISTIC/
ENSEMBLE GUIDANCE IN GOOD AGREEMENT THAT THIS TROUGHING WILL BE
REINFORCED THROUGH THE END OF THIS WEEK AND INTO THE UPCOMING
WEEKEND.  BEYOND THIS...AND LOOKING AT THE VERY END OF THIS FORECAST
PERIOD EARLY NEXT WEEK...THERE IS ABOVE AVERAGE AGREEMENT IN THE
PRIMARY TROUGH AXIS SHIFTING TOWARDS THE WEST COAST OF NOAM WITH AN
INCREASING PACIFIC INFLUENCE AS WE MOVE INTO NEXT WEEK.

OVERALL CONFIDENCE IN A COOL/WET PATTERN DOMINATED BY TROUGHING IS
RATHER HIGH.  BEYOND THIS...HOWEVER...DESPITE GOOD MODEL AGREEMENT
CONFIDENCE IS SOMEWHAT SHAKY GIVEN A RECENT PATTERN CHANGE TO MUCH
BLOCKIER UPPER LEVEL FLOW.  BLOCKY PATTERNS ARE NOTORIOUSLY TOUGH TO
DISLODGE AND WOULD NOT BE SURPRISED IF ANY PROMISED MODERATION IS
PUSHED A LITTLE LATER THAN RECENT GUIDANCE INDICATES...AND MOST
IN LINE WITH NEW 12Z ECMWF.

MIDDLE RANGE /WEDNESDAY THROUGH FRIDAY/:

FOR WEDNESDAY AND THURSDAY...FILLING LOW REMAINS OVER THE STATE OF
MICHIGAN WITH A DAMP AND RAW PERIOD EXPECTED ACROSS THE AREA AS SOME
SEMBLANCE OF THE ORIGINAL TROWAL AIRSTREAM REMAINS OVERHEAD WITH
AMPLE LLEVEL MOISTURE AND CYCLONIC FLOW PROMISING OCCASIONAL BOUTS
OF SHOWERS.  THIS TYPE OF SCENARIO...THOUGH DAMP...DOESN'T PROMISE
EXCESSIVE AMOUNTS OF QPF GIVEN LACK OF SIGNIFICANT FORCING. TEMPS
ALOFT BARELY WARM ENOUGH FOR PRECIPITATION TO BE ALL LIQUID THROUGH
AT LEAST WEDNESDAY NIGHT...AND LIKELY THURSDAY.  GIVEN CLOUDS AND
EXPECTED PRECIPITATION...TEMPERATURES WILL BE VERY CHILLY...LIKELY
REACHING NO HIGHER THAN THE LOW TO MID 40S.

BY THURSDAY NIGHT AND FRIDAY...LOW PRESSURE FINALLY BEGINS TO PULL
AWAY FROM THE REGION...WITH TEMPS ALOFT COOLING UNDER NORTHWEST FLOW
ALOFT.  THERE REMAINS A GOOD DEAL OF RESIDUAL MOISTURE /PWATS REMAIN
NEAR 0.5"/ AND WITH AMPLE COOL AIR ALOFT /T5 -24C/ EXPECT POP UP
SHOWERS TO BE QUITE PREVALENT WITH SCATTERED/NUMEROUS
COVERAGE...ESPECIALLY BY FRIDAY AFTERNOON.  BEFORE THIS...ANY
PRECIPITATION THAT FALLS WILL LIKELY BE SNOW OR A SNOW/RAIN
MIX...BUT DO NOT FORESEE ANY MORE THAN A COATING ON GRASSY
SURFACES/RESIDUAL SNOW PILES/ETC. WITH COOLING AIRMASS...DESPITE A
FEW PEEKS OF SUN...TEMPERATURES WILL AGAIN BE STUCK IN THE MID 40S.

EXTENDED RANGE /SATURDAY THROUGH TUESDAY/:

OVERALL SUMMARY FOR THIS PERIOD IS MORE COOL AND DAMP AS A
SHORTWAVE BRINGS A REINFORCING SHOT OF COOL AIR FOR THE WEEKEND
ALONG WITH ADDITIONAL RAIN SHOWER CHANCES WITH TEMPS ALOFT COOL
ENOUGH FOR EVEN A FEW POTENTIAL SNOWFLAKES...ESPECIALLY AT NIGHT.
AS DISCUSSED ABOVE...THERE ARE SOME SIGNS THAT BY MONDAY...THERE
MAY BE A TREND TOWARDS WARMER/DRIER CONDITIONS...BUT WILL ONLY
STEP IN THIS DIRECTION. THUS...TEMPERATURES LOOK TO REMAIN BELOW
NORMAL THROUGH THE END OF THE PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 155 PM EDT TUE APR 29 2014

...OVERALL IFR CONDITIONS THROUGH WEDNESDAY 18Z...

BATCH OF WIDESPREAD PRECIPITATION (MAINLY SNOW) IN THE PROCESS OF
WORKING UP THROUGH WESTERN UPPER MICHIGAN THIS AFTERNOON...LEADING
TO SOLID IFR CONDITIONS AT THE TERMINAL SITES. HOWEVER...SRN BACK
EDGE OF PRECIPITATION ALREADY IN THE PROCESS OF ADVANCING INTO THE
UPPER PENINSULA AND EXPECT PRECIP TO TAPER OFF QUICKLY OVER THE
NEXT 1 TO 3 HOURS. BUT...ABUNDANT LOW CLOUDS (SUB 1K FEET) AND
PERHAPS A LITTLE BIT OF DRIZZLE WILL REMAIN THROUGH THE BALANCE OF
THE AFTERNOON AND EVEN THROUGH TONIGHT WITH IFR CONDITIONS LIKELY
REMAINING DOMINANT. LATER THIS EVENING...ANOTHER BATCH OF RAIN SHOWERS
FORMING OVER SRN WISCONSIN/CHICAGO LOOKING TO ROTATE UP INTO WESTERN
UPPER MICHIGAN AND LOOKING TO BRING ANOTHER PERIOD OF MORE
WIDESPREAD SHOWERS (MAINLY RAIN ANTICIPATED) LATER THIS EVENING
AND OVERNIGHT. BUT EXACT TIMING OF SHOWERS IS A BIT UNCERTAIN AT
THIS POINT AND HAVE JUST GENERIC SHRADZ FOR THE TERMINAL SITES.
ADDITIONAL SHOWERS ANTICIPATED ON TUESDAY. POSSIBLE CIGS/VSBYS MAY
TRY TO NUDGE UP TO MVFR BY MIDDAY TUESDAY...BUT WILL KEEP THE
FORECAST ON THE PESSIMISTIC IFR SIDE OF THINGS FOR NOW.

WINDS...NORTHEAST AND GUSTY THROUGH LATE AFTERNOON...BUT WILL
DIMINISH TO UNDER 10 KNOTS THIS EVENING THROUGH TUESDAY AS THE
STACKED LOW PRESSURE SYSTEM INCHES INTO THE WESTERN GREAT LAKES.

&&

.MARINE...
ISSUED AT 334 PM EDT TUE APR 29 2014

SUMMARY: SLOW MOVING LOW PRESSURE SYSTEM WILL WEAKEN WHILE IT
REMAINS OVER THE GREAT LAKES REGION THROUGH EARLY THURSDAY.  AFTER
TODAY/S STRONG NORTHEAST WINDS...THIS WILL RESULT IN GENERALLY QUIET
CONDITIONS THROUGH THE END OF THE WEEK.

HEADLINES: ONGOING GALES OVER WESTERN LAKE SUPERIOR LOOK GOOD GIVEN
AFTERNOON WIND REPORTS...AS DOES THE SMALL CRAFT ADVISORY OVER
NORTHERN GREEN BAY.  WINDS WILL CONTINUE TO GRADUALLY SUBSIDE AS
ARRIVING LOW PRESSURE WEAKENS WITH WINDS FALLING BELOW HEADLINE
LEVELS DURING THE EVENING HOURS.  WITH THIS LOW REMAINING OVERHEAD
THROUGH EARLY THURSDAY...EXPECT HEADLINE-FREE CONDITIONS DURING THIS
PERIOD WITH THE NEXT POTENTIAL FOR SMALL CRAFT AND POTENTIALLY LOW
END GALE CONDITIONS ARRIVING BEHIND A POTENT COLD FRONT DURING THE
DAY SUNDAY.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LS...GALE WARNING UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING FOR LSZ162-
     263-264.

LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LMZ221-248-
     250.

&&

SHORT TERM...ARNOTT/APX
LONG TERM...ARNOTT/APX
AVIATION...ADAM/APX
MARINE...ARNOTT/APX
Hazardous weather outlook, Apr 29, 2:41 PM EST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
341 PM EDT TUE APR 29 2014

MIZ001>007-009>014-084-085-301945-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
341 PM EDT TUE APR 29 2014 /241 PM CDT TUE APR 29 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

SLICK TRAVEL WILL COME TO AN END THIS AFTERNOON AS ACCUMULATING
SNOW TAPERS TO DRIZZLE.

AREAS OF FOG...LOCALLY DENSE...ARE EXPECTED TONIGHT ACROSS UPPER
MICHIGAN. THE POTENTIAL EXISTS FOR DENSE FOG...PARTICULARLY OVER
LOCATIONS THAT RECEIVED ACCUMULATING SNOW ON TUESDAY.

EXPECT HIGHER FLOWS ON AREA RIVERS AND STREAMS DUE TO SNOW MELT RUNOFF.
MONITOR RIVER LEVELS AND STAY TUNED FOR RIVER FORECAST UPDATES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A PROLONGED PERIOD OF HIGHER RIVER FLOWS WILL CONTINUE DUE TO SNOW
MELT RUNOFF. ADDITIONAL RUNOFF WILL OCCUR AS WIDESPREAD PRECIPITATION
AFFECTS MOST OF UPPER MICHIGAN THROUGH THURSDAY. ALTHOUGH STILL
UNCERTAIN...THE STURGEON RIVER IN BARAGA AND HOUGHTON COUNTIES...TRAP
ROCK RIVER AND PAINT RIVER APPEAR TO HAVE THE GREATEST CHANCE OF
NEARING FLOOD STAGE OVER THE NEXT FEW DAYS. MONITOR RIVER LEVELS AND
STAY TUNED FOR RIVER FORECAST UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO RELAY RAIN AND SNOWFALL REPORTS TO THE
NATIONAL WEATHER SERVICE.

LSZ162-240>251-263>267-301945-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
341 PM EDT TUE APR 29 2014 /241 PM CDT TUE APR 29 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

NORTHEAST GALES TO 35 KNOTS WILL CONTINUE OVER WESTERN LAKE
SUPERIOR THROUGH THIS EVENING. SEE THE LATEST MARINE WEATHER
MESSAGE AND FORECAST FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-301945-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
341 PM EDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

ARNOTT/APX

In the hours before

Local storm report, Apr 29, 10:18 AM EST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1118 AM EDT TUE APR 29 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     SNOW             4 NE NEGAUNEE           46.53N 87.55W
04/29/2014  M2.0 INCH        MARQUETTE          MI   OFFICIAL NWS OB

            SNOW DURATION 3 HOURS OBSERVER LOCATION 3 NE
            NEGAUNEE

&&

NWS MARQUETTE MI
IRIS SYSTEM
Local storm report, Apr 29, 10:41 AM EST, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1141 AM EDT TUE APR 29 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     SNOW             ISHPEMING               46.49N 87.66W
04/29/2014  E2.0 INCH        MARQUETTE          MI   PUBLIC

            SNOW DURATION 3 HOURS

&&

NWS MARQUETTE MI
IRIS SYSTEM
Local storm report, Apr 29, 1:00 PM EST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
200 PM EDT TUE APR 29 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     SNOW             4 NE NEGAUNEE           46.53N 87.55W
04/29/2014  M4.1 INCH        MARQUETTE          MI   OFFICIAL NWS OB

            LIQUID EQUIVALENT 0.77. SNOW DURATION 5
            HOURS OBSERVER LOCATION 3 NE NEGAUNEE

&&

NWS MARQUETTE MI
IRIS SYSTEM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 dense fog. Local standard time, as filed.

Dense Fog, Baraga

When
April 29, 4:00 PM EST to April 30, 10:00 AM EST
Where
Baraga forecast zone
Reported by
Mesonet
Coordinates
46.700, -88.352 (the zone’s center; the record gives no point)

Widespread dense fog to one-quarter mile or less visibility was reported by many area spotters and confirmed by area webcams.

Dense Fog, Marquette

When
April 29, 4:00 PM EST to April 30, 10:00 AM EST
Where
Marquette forecast zone
Reported by
AWOS
Coordinates
46.663, -87.573 (the zone’s center; the record gives no point)

Widespread dense fog to one-quarter mile or less visibility was reported by most observing sites and area spotters and confirmed by area webcams.

Dense Fog, Keweenaw

When
April 29, 8:00 PM EST to April 30, 11:59 PM EST
Where
Keweenaw forecast zone
Reported by
Mesonet
Coordinates
47.283, -88.212 (the zone’s center; the record gives no point)

Widespread dense fog to one-quarter mile or less visibility was reported at most observing sites across the Keweenaw Peninsula and confirmed by area webcams and spotter reports.

Dense Fog, Northern Houghton

When
April 29, 8:00 PM EST to April 30, 11:59 PM EST
Where
Northern Houghton forecast zone
Reported by
ASOS
Coordinates
46.992, -88.652 (the zone’s center; the record gives no point)

Widespread dense fog to one-quarter mile or less visibility was reported at most observing sites across the Keweenaw Peninsula and confirmed by area webcams and spotter reports.

Dense Fog, Gogebic

When
April 29, 9:00 PM CST to April 30, 12:30 AM CST
Where
Gogebic forecast zone
Reported by
AWOS
Coordinates
46.496, -89.796 (the zone’s center; the record gives no point)

Brief widespread dense fog to one-quarter mile or less visibility was reported by many observing sites and area spotters and confirmed by area webcams.

Dense Fog, Ontonagon

When
April 29, 10:00 PM EST to April 30, 1:30 AM EST
Where
Ontonagon forecast zone
Reported by
Mesonet
Coordinates
46.778, -89.305 (the zone’s center; the record gives no point)

Brief widespread dense fog to one-quarter mile or less visibility was reported by local spotters and confirmed by area webcams.

What these are

Dense Fog
Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2014Every state in 2014This day in weather historyWarnings in Michigan, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 511945, 511946, 511943, 511944, 511947, 511948.